I'm on the nuvaring and I just got my period

Patient

Q: I'm on the nuvaring and I just got my period about a week early. I usually take it out day 24 and put in a new one day 28 but since I'm already on my period can I take it out day 21 and put in the next one four days later?

Doctor

A:   Hi,

Thanks for the query!

Nuvaring is used for 21 days with 7 days break in a 28-day cycle.
Usually bleeding only occurs after removal of the ring.
In your case, as you were bleeding already on a ring, you can remove the ring and place again after 7 days.
But if the bleeding continues after insertion a ring you should confer with your treating doctor because it may be a side effect of the ring.

Hope it was useful.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews